Jump to content

Midodrine And Lying Down


Recommended Posts

My doctor has told me to take 5MG of Midodrine an hour before I get up in the AM - that it usually doesn't bother POTS patients lying down (the people who tested with high BP were all Parkinson's Patients).

I've been doing this without issue, but today I accidentally overslept...by 2 additional hours! I guess I was really more exhausted than I thought.

I got up and took my BP lying on the couch...and it was 120/80 (higher than usual) than varied between 115/120 and 75/82.

I feel ok...I'm just nervous that I was lying down for 3 hours instead of the 1 she recommended after taking it in the AM.

If it did any harm would I have any signs? Or was taking my BP lying on the couch the best way to check?

Link to comment
Share on other sites

Hi,

I would not worry unless you felt very poorly/unusual. You didn't list any BP's that qualify for hypertension, so likely especially on a somewhat small dose it isn't going to do anything negative.

For the most part I do not think most of us have to worry about the supine hypertension associated with midodrine. It sounds like your dr. wasn't worried, so unless you start feeling unusual it is not likely going to be a problem. Even if you got hypertensive for a short period it is not likely to cause much harm in most people.

I guess just listen to your body, but don't worry too much, it normally is not an issue. ;)

Link to comment
Share on other sites

Hi,

I would not worry unless you felt very poorly/unusual. You didn't list any BP's that qualify for hypertension, so likely especially on a somewhat small dose it isn't going to do anything negative.

For the most part I do not think most of us have to worry about the supine hypertension associated with midodrine. It sounds like your dr. wasn't worried, so unless you start feeling unusual it is not likely going to be a problem. Even if you got hypertensive for a short period it is not likely to cause much harm in most people.

I guess just listen to your body, but don't worry too much, it normally is not an issue. ;)

Thanks - this made me feel much better! :)

Link to comment
Share on other sites

I second ajw. Dr. Gilden told me that supine hypertension is unlikely to be an issue for most. And indeed none of your readings are worrisome. I periodically check my bp lying down. it often is higher than sitting and standing, but I think that's because of the dysautonomia, not the midodrine.

Link to comment
Share on other sites

There probably isn't any need to worry. A nurse once told me that 120/80 is considered the "ideal" blood pressure. If the highest your bp went was 120/80 while lying down, then there's no need to worry. Be glad you could get the extra sleep!

I take 10mg of midodrine, but thankfully it doesn't increase my blood pressure at all while I'm lying down.

Rachel

Link to comment
Share on other sites

My doctor initially prescribed my Midodrine to be taken every 8 hours, including a dose at bedtime. The reasoning behind this was that I had to get up several times a night to go to the loo and would often collapse in the bathroom. I took it that way for several months and didn't seem to come to any harm from it.

Flop

Link to comment
Share on other sites

Ditto to all other answers...basically don't worry...120/80 is perfect bp...midodrine shouldn't cause supine hypertension in POTSers.

For the fact that you (or someone else, I don't recall) mentioned that your bp falls after standing, that can be from the POTS, yes. It can also be NCS (neurocardiogenic syncope), or a combination of both. In normal people (ppl without POTS), it would indicate dehydration. Normal people's bp drops while laying down and rises somewhat with activity. But POTSers blood flow is messed up, so bp might drop upon standing instead of rise a bit like normal ppl.

I was really frightened of sleeping on MIdodrine in the beginning because of the pharmacudical warning. But my doc and experience calmed me down, so I used to take it and then nap as much as I liked or needed to comfortably.

Link to comment
Share on other sites

My doctor initially prescribed my Midodrine to be taken every 8 hours, including a dose at bedtime. The reasoning behind this was that I had to get up several times a night to go to the loo and would often collapse in the bathroom. I took it that way for several months and didn't seem to come to any harm from it.

Flop

Yes - it seemed not to really bother me so I'm glad. One less thing to worry about amongst all else.

Thank you everyone!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...